Alert archive / West Virginia / Flash Flood Watches in 2011

Flash Flood Watch 11, NWS Charleston, WV

June 9, 201117 counties in West Virginia; 6 counties in Ohio

NWS Charleston, WV issued this flash flood watch at Jun 9, 2011, 11:18 PM EDT for 17 counties in West Virginia; 6 counties in Ohio. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Jun 9, 2011, 11:18 PM EDT (03:18 UTC)
Expired
Jun 10, 2011, 11:00 PM EDT
In force
24 hr
Issued by
NWS Charleston, WV
Flood severity
None
All 23 counties

Athens County, OH, Gallia County, OH, Jackson County, OH, Meigs County, OH, Vinton County, OH, Washington County, OH, Barbour County, WV, Braxton County, WV, Calhoun County, WV, Doddridge County, WV, Gilmer County, WV, Harrison County, WV, Jackson County, WV, Lewis County, WV, Mason County, WV, Pleasants County, WV, Ritchie County, WV, Roane County, WV, Taylor County, WV, Tyler County, WV, Upshur County, WV, Wirt County, WV, Wood County, WV

The radar

The Charleston,WV radar (KRLX), 95 km from the middle of the area, began a volume at 03:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 00:00Z, 3.3 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2011-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 275 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2011-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -22 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
275 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
1606 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
-22 m²/s²
0-3 km storm-relative helicity
104 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

198 
WGUS61 KRLX 100318
FFARLX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE CHARLESTON WV
1118 PM EDT THU JUN 9 2011

OHZ075-076-083>086-WVZ007>011-016>020-028>032-038>040-047-101000-
/O.NEW.KRLX.FF.A.0011.110610T0318Z-110610T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ATHENS-WASHINGTON-JACKSON OH-VINTON-MEIGS-GALLIA-MASON-JACKSON WV-
WOOD-PLEASANTS-TYLER-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-BRAXTON-
GILMER-LEWIS-HARRISON-TAYLOR-WEBSTER-UPSHUR-BARBOUR-RANDOLPH-
INCLUDING THE CITIES OF...ATHENS...MARIETTA...BELPRE...JACKSON...
WELLSTON...OAK HILL...MCARTHUR...HAMDEN...POMEROY...GALLIPOLIS...
POINT PLEASANT...NEW HAVEN...RAVENSWOOD...RIPLEY...PARKERSBURG...
VIENNA...ST. MARYS...BELMONT...PADEN CITY...SISTERSVILLE...
MIDDLEBOURNE...SPENCER...ELIZABETH...GRANTSVILLE...HARRISVILLE...
PENNSBORO...WEST UNION...SUTTON...GASSAWAY...BURNSVILLE...
GLENVILLE...WESTON...CLARKSBURG...BRIDGEPORT...GRAFTON...
WEBSTER SPRINGS...BUCKHANNON...PHILIPPI...BELINGTON...ELKINS
1118 PM EDT THU JUN 9 2011

...FLASH FLOOD WATCH IN EFFECT UNTIL 6 AM EDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF SOUTHEAST OHIO AND WEST 
  VIRGINIA...INCLUDING THE FOLLOWING AREAS...IN SOUTHEAST OHIO...
   ATHENS...GALLIA...JACKSON OH...MEIGS...VINTON AND WASHINGTON. 
  IN WEST VIRGINIA...BARBOUR...BRAXTON...CALHOUN...DODDRIDGE... 
  GILMER...HARRISON...JACKSON WV...LEWIS...MASON...PLEASANTS... 
  RANDOLPH...RITCHIE...ROANE...TAYLOR...TYLER...UPSHUR... 
  WEBSTER...WIRT AND WOOD. 

* UNTIL 6 AM EDT FRIDAY

* HEAVY THUNDERSTORMS MOVING EAST ACROSS THE AREA IN A REPETITIVE
  MANNER COULD EASILY CAUSE EXCESSIVE RAINFALL OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

TRM
4 follow-up statements
899 
WGUS61 KRLX 100754
FFARLX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE CHARLESTON WV
354 AM EDT FRI JUN 10 2011

OHZ075-076-083>086-WVZ007>011-016>020-028>032-038>040-047-101600-
/O.EXT.KRLX.FF.A.0011.000000T0000Z-110611T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ATHENS-WASHINGTON-JACKSON OH-VINTON-MEIGS-GALLIA-MASON-JACKSON WV-
WOOD-PLEASANTS-TYLER-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-BRAXTON-
GILMER-LEWIS-HARRISON-TAYLOR-WEBSTER-UPSHUR-BARBOUR-RANDOLPH-
INCLUDING THE CITIES OF...ATHENS...MARIETTA...BELPRE...JACKSON...
WELLSTON...OAK HILL...MCARTHUR...HAMDEN...POMEROY...GALLIPOLIS...
POINT PLEASANT...NEW HAVEN...RAVENSWOOD...RIPLEY...PARKERSBURG...
VIENNA...ST. MARYS...BELMONT...PADEN CITY...SISTERSVILLE...
MIDDLEBOURNE...SPENCER...ELIZABETH...GRANTSVILLE...HARRISVILLE...
PENNSBORO...WEST UNION...SUTTON...GASSAWAY...BURNSVILLE...
GLENVILLE...WESTON...CLARKSBURG...BRIDGEPORT...GRAFTON...
WEBSTER SPRINGS...BUCKHANNON...PHILIPPI...BELINGTON...ELKINS
354 AM EDT FRI JUN 10 2011

...FLASH FLOOD WATCH NOW IN EFFECT THROUGH THIS EVENING...

THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR

* PORTIONS OF SOUTHEAST OHIO AND WEST VIRGINIA...INCLUDING THE 
  FOLLOWING AREAS...IN SOUTHEAST OHIO...ATHENS...GALLIA... 
  JACKSON OH...MEIGS...VINTON AND WASHINGTON. IN WEST VIRGINIA...
   BARBOUR...BRAXTON...CALHOUN...DODDRIDGE...GILMER...HARRISON...
   JACKSON WV...LEWIS...MASON...PLEASANTS...RANDOLPH...RITCHIE...
   ROANE...TAYLOR...TYLER...UPSHUR...WEBSTER...WIRT AND WOOD. 

* THROUGH THIS EVENING

* SOILS ACROSS MOST OF THE WATCH AREA ARE SATURATED DUE TO RECENT
  RAINFALL. LESS PRECIPITATION WILL BE NEEDED TO PRODUCE WATER
  PROBLEMS. ADDITIONAL SHOWERS AND THUNDERSTORMS MOVING EAST
  ACROSS THE AREA COULD CAUSE EXCESSIVE RAINFALL TODAY.

* CREEKS AND SMALL STREAMS COULD GET OUT OF THEIR BANKS. OTHER LOW
  LYING AREAS WILL LIKELY BECOME FLOODED IN A SHORT PERIOD OF TIME.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
014 
WGUS61 KRLX 101523
FFARLX

FLOOD WATCH
NATIONAL WEATHER SERVICE CHARLESTON WV
1123 AM EDT FRI JUN 10 2011

OHZ075-076-083>086-WVZ007>011-016>020-028>032-038>040-047-102330-
/O.CON.KRLX.FF.A.0011.000000T0000Z-110611T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ATHENS-WASHINGTON-JACKSON OH-VINTON-MEIGS-GALLIA-MASON-JACKSON WV-
WOOD-PLEASANTS-TYLER-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-BRAXTON-
GILMER-LEWIS-HARRISON-TAYLOR-WEBSTER-UPSHUR-BARBOUR-RANDOLPH-
INCLUDING THE CITIES OF...ATHENS...MARIETTA...BELPRE...JACKSON...
WELLSTON...OAK HILL...MCARTHUR...HAMDEN...POMEROY...GALLIPOLIS...
POINT PLEASANT...NEW HAVEN...RAVENSWOOD...RIPLEY...PARKERSBURG...
VIENNA...ST. MARYS...BELMONT...PADEN CITY...SISTERSVILLE...
MIDDLEBOURNE...SPENCER...ELIZABETH...GRANTSVILLE...HARRISVILLE...
PENNSBORO...WEST UNION...SUTTON...GASSAWAY...BURNSVILLE...
GLENVILLE...WESTON...CLARKSBURG...BRIDGEPORT...GRAFTON...
WEBSTER SPRINGS...BUCKHANNON...PHILIPPI...BELINGTON...ELKINS
1123 AM EDT FRI JUN 10 2011

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF SOUTHEAST OHIO AND WEST VIRGINIA...INCLUDING THE 
  FOLLOWING AREAS...IN SOUTHEAST OHIO...ATHENS...GALLIA... 
  JACKSON OH...MEIGS...VINTON AND WASHINGTON. IN WEST VIRGINIA...
   BARBOUR...BRAXTON...CALHOUN...DODDRIDGE...GILMER...HARRISON...
   JACKSON WV...LEWIS...MASON...PLEASANTS...RANDOLPH...RITCHIE...
   ROANE...TAYLOR...TYLER...UPSHUR...WEBSTER...WIRT AND WOOD. 

* UNTIL 11 PM EDT THIS EVENING

* SOILS ACROSS MOST OF THE WATCH AREA ARE SATURATED DUE TO 
  RECENT RAINFALL. LESS PRECIPITATION WILL BE NEEDED TO PRODUCE 
  WATER PROBLEMS. ADDITIONAL SHOWERS AND THUNDERSTORMS MOVING 
  EAST ACROSS THE AREA COULD CAUSE EXCESSIVE RAINFALL TODAY. 

* CREEKS AND SMALL STREAMS COULD GET OUT OF THEIR BANKS. OTHER 
  LOW LYING AREAS WILL LIKELY BECOME FLOODED IN A SHORT PERIOD 
  OF TIME. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
500 
WGUS61 KRLX 110009
FFARLX

FLOOD WATCH
NATIONAL WEATHER SERVICE CHARLESTON WV
809 PM EDT FRI JUN 10 2011

OHZ075-076-083>086-WVZ007>011-016>020-028>032-038>040-047-110300-
/O.CON.KRLX.FF.A.0011.000000T0000Z-110611T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ATHENS-WASHINGTON-JACKSON OH-VINTON-MEIGS-GALLIA-MASON-JACKSON WV-
WOOD-PLEASANTS-TYLER-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-BRAXTON-
GILMER-LEWIS-HARRISON-TAYLOR-WEBSTER-UPSHUR-BARBOUR-RANDOLPH-
INCLUDING THE CITIES OF...ATHENS...MARIETTA...BELPRE...JACKSON...
WELLSTON...OAK HILL...MCARTHUR...HAMDEN...POMEROY...GALLIPOLIS...
POINT PLEASANT...NEW HAVEN...RAVENSWOOD...RIPLEY...PARKERSBURG...
VIENNA...ST. MARYS...BELMONT...PADEN CITY...SISTERSVILLE...
MIDDLEBOURNE...SPENCER...ELIZABETH...GRANTSVILLE...HARRISVILLE...
PENNSBORO...WEST UNION...SUTTON...GASSAWAY...BURNSVILLE...
GLENVILLE...WESTON...CLARKSBURG...BRIDGEPORT...GRAFTON...
WEBSTER SPRINGS...BUCKHANNON...PHILIPPI...BELINGTON...ELKINS
809 PM EDT FRI JUN 10 2011

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF SOUTHEAST OHIO AND WEST VIRGINIA...INCLUDING THE 
  FOLLOWING AREAS...IN SOUTHEAST OHIO...ATHENS...GALLIA... 
  JACKSON OH...MEIGS...VINTON AND WASHINGTON. IN WEST VIRGINIA...
   BARBOUR...BRAXTON...CALHOUN...DODDRIDGE...GILMER...HARRISON...
   JACKSON WV...LEWIS...MASON...PLEASANTS...RANDOLPH...RITCHIE...
   ROANE...TAYLOR...TYLER...UPSHUR...WEBSTER...WIRT AND WOOD. 

* UNTIL 11 PM EDT THIS EVENING

* SOILS ACROSS MOST OF THE WATCH AREA ARE SATURATED DUE TO RECENT
  RAINFALL. LESS PRECIPITATION WILL BE NEEDED TO PRODUCE WATER
  PROBLEMS. SHOWERS AND THUNDERSTORMS OVER CENTRAL OHIO EARLY THIS
  EVENING WILL MOVE EASTWARD INTO SOUTHEAST OHIO BETWEEN 9 AND 10
  PM...AND THEN POSSIBLY INTO NORTHERN WEST VIRGINIA BEFORE
  WEAKENING OR DISSIPATING. THUS...THE WATCH CONTINUES THROUGH AT
  LEAST 11 PM.

* CREEKS AND SMALL STREAMS COULD GET OUT OF THEIR BANKS. OTHER 
  LOW LYING AREAS WILL LIKELY BECOME FLOODED IN A SHORT PERIOD 
  OF TIME. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
619 
WGUS61 KRLX 110252
FFARLX

FLOOD WATCH
NATIONAL WEATHER SERVICE CHARLESTON WV
1052 PM EDT FRI JUN 10 2011

OHZ075-076-083>086-WVZ007>011-016>020-028>032-038>040-047-110400-
/O.EXP.KRLX.FF.A.0011.000000T0000Z-110611T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ATHENS-WASHINGTON-JACKSON OH-VINTON-MEIGS-GALLIA-MASON-JACKSON WV-
WOOD-PLEASANTS-TYLER-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-BRAXTON-
GILMER-LEWIS-HARRISON-TAYLOR-WEBSTER-UPSHUR-BARBOUR-RANDOLPH-
INCLUDING THE CITIES OF...ATHENS...MARIETTA...BELPRE...JACKSON...
WELLSTON...OAK HILL...MCARTHUR...HAMDEN...POMEROY...GALLIPOLIS...
POINT PLEASANT...NEW HAVEN...RAVENSWOOD...RIPLEY...PARKERSBURG...
VIENNA...ST. MARYS...BELMONT...PADEN CITY...SISTERSVILLE...
MIDDLEBOURNE...SPENCER...ELIZABETH...GRANTSVILLE...HARRISVILLE...
PENNSBORO...WEST UNION...SUTTON...GASSAWAY...BURNSVILLE...
GLENVILLE...WESTON...CLARKSBURG...BRIDGEPORT...GRAFTON...
WEBSTER SPRINGS...BUCKHANNON...PHILIPPI...BELINGTON...ELKINS
1052 PM EDT FRI JUN 10 2011

...FLASH FLOOD WATCH WILL EXPIRE AT 11 PM EDT THIS EVENING...

THE FLASH FLOOD WATCH FOR PORTIONS OF SOUTHEAST OHIO AND WEST
VIRGINIA WILL EXPIRE AT 11 PM EDT THIS EVENING.

THE THREAT FOR EXCESSIVELY HEAVY RAINFALL IS OVER.

$$

TRM

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this flash flood watch went out at Jun 9, 9:57 PM EDT, 1 hour 21 minutes earlier.

Area forecast discussion, Jun 9, 9:57 PM EDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
957 PM EDT THU JUN 9 2011

.SYNOPSIS...
COLD FRONT KEEPS THE THUNDERSTORM POTENTIAL GOING THROUGH SATURDAY.
COOLER AND DRIER WITH HIGH PRESSURE IN THE WAKE OF THE COLD FRONT
SUNDAY THROUGH EARLY NEXT WEEK.

&&

.NEAR TERM /THROUGH FRIDAY/...
AFTER THE CESSATION OF LATE AFTERNOON CONVECTION...A NEW LINE OF
CONVECTION FORMED BEHIND THE EARLIER ACTION...AHEAD OF...AND
PARALLEL TO...A FRONT JUST NW OF THE AREA.  WHILE IT INITIALLY
LOOKED LIKE A CKB-HTS AND BEYOND BUT SOUTHERN END DID NOT HOLD
TOGETHER MUCH BUT NORTHERN END IS PRODUCING BY FAR OUR WORST SEVERE
WEATHER AND FLOODING OF THE DAY.  EXPECT A GRADUAL WEAKENING TREND
THROUGH THE OVERNIGHT.

OTHERWISE...EXPECT A QUIET THOUGH MUGGY NIGHT WITH SOME HAZE...ALONG
WITH VALLEY MIST.  IN AREAS WHERE IT RAINED...MAINLY SOUTHERN
PORTION OF THE CWA...DENSE VALLEY FOG IS LIKELY TO DEVELOP.

DO NOT THINK BOUNDARY JUST N OF THE AREA THIS EVENING WILL HAVE MUCH
FARTHER SWD PUSH W OF THE APPALACHIANS...SO EXPECT MUCH OF THE AREA
TO BE S OF THE FRONT FRI.  CONVECTION WILL LIKELY FIRE AGAIN...THIS
TIME WITH THE HIGHER CHANCE FARTHER N...CLOSEST TO THE FRONT.
CONVECTION MAY GET GOING RELATIVELY EARLY FRI DEPENDING UPON TIMING
OF WEAK S/W TROFS ALONG THE SOUTHERN EDGE OF THE WESTERLIES...ABOUT
COINCIDENT WITH THE W-E BOUNDARY JUST TO THE N OF THE AREA.  SPC
FOCUSES SLIGHT RISK FOR FRI TO THE NW...DEEPER INTO THE
WESTERLIES...WHERE THE S/W ENERGY AND SHEAR ARE STRONGER.  THIS AREA
AFFECTS ONLY OUR INTERIOR SE OHIO COUNTIES.

ONLY CAVEAT IS IF COMPLEX FORMS UPSTREAM OVERNIGHT AND THEN SENDS AN
OUTFLOW BOUNDARY INTO THE AREA AGAIN FRI...WHICH WOULD AGAIN
RE-FOCUS CONVECTION NEAR IT.

HAVE LOWER TEMPERATURES FROM THE ONSET TONIGHT S WHERE THE RAIN HAS
COOLED THE AIR CONSIDERABLY.  ACTUALLY LOWS LOOK GOOD AND NO CHANGES
TO HIGHS FRI...WHICH WERE CLOSE TO THE MET...AND A LITTLE LOWER THAN
HIGHS TODAY...ON ACCOUNT OF AM LITTLE MORE CLOUD AND SLIGHTLY LOWER
H85 TEMPERATURES.  RAISED DEW POINTS OVERNIGHT INTO FRI WITH MOST OF
THE AREA STILL S OF THE FRONT.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SATURDAY NIGHT/...
MODELS INDICATE THE COLD STALLS BRIEFLY ACROSS THE CENTRAL PART OF
OUR AREA...THEN LIFT NORTH AS A WARM FRONT DURING FRIDAY NIGHT. THE
BEST CHANCE FOR CONVECTION FRIDAY NIGHT WILL BE ACROSS THE
NORTH...MORE ON A SCATTERED BASIS WITH LACK OF DIURNAL HEATING.

BY SATURDAY...THE REGION SHOULD BE FIRMLY LOCATED IN THE WARM
SECTOR. HOWEVER...A COLD FRONT WILL APPROACH THE AREA FROM THE
NORTHWEST LATER SATURDAY...AS A VIGOROUS SHORT WAVE DROPS SOUTH
AND EAST. AS A RESULT...EXPECT THUNDERSTORM CHANCES TO BE GREATEST
ACROSS THE NORTHWEST COUNTIES SATURDAY AFTERNOON...WITH A CHANCE OF
THUNDERSTORMS JUST ABOUT ANYWHERE IN THE DAY TIME HEATING. BEST
THUNDERSTORM CHANCES WILL THEN PROGRESS EAST ACROSS THE AREA
SATURDAY NIGHT WITH THE FRONT.

MUCH BETTER MODEL AGREEMENT ON BEING QUITE PROGRESSIVE WITH THE COLD
FRONT...WITH THE FRONT EXITING OUR AREA BY SUNDAY MORNING.

&&

.LONG TERM /SUNDAY THROUGH THURSDAY/...
EXPECT SHOWERS TO END FROM WEST TO EAST SUNDAY MORNING...BUT HAVE
HELD ONTO POPS FOR MOUNTAIN SHOWERS SUNDAY AFTERNOON WITH A BIT OF
COLD ADVECTION UP SLOPE. MUCH COOLER AND DRIER AIR UNDER CANADIAN
HIGH PRESSURE IS EXPECTED FOR SUNDAY NIGHT THROUGH EARLY NEXT
WEEK...NEAR NORMAL TEMPERATURES.

&&

.AVIATION /02Z FRIDAY THROUGH TUESDAY/...
CONVECTION IS DONE FOR THE EVENING.

HAVE ALL BUT BKW DEVELOPING MVFR FOG AFTER 03Z.  VLIFR DENSE FOG
WILL DEVELOP AFTER 06Z AT EKN...WITH A RETURN TO VFR CONDITIONS BY
12 OR 13Z AS USUAL.  VALLEYS WHERE IT RAINED...ACROSS SOUTHERN
WV...SW VA AND NE KY...COULD SEE IFR FOG AFTER 04Z.

FRI WILL LIKELY BE ANOTHER HAZY DAY.  CONVECTION WILL FIRE UP MAINLY
IN THE AFTERNOON THOUGH CANNOT BE RULED OUT EVEN ANYTIME AFTER
DAYBREAK...WITH FRONT NEARLY STATIONARY ACROSS NORTHERN WV AND
E-CNTRL OHIO.

FLOW WILL BE LIGHT AND VARIABLE AT THE SURFACE AND LIGHT...MAINLY W
ALOFT.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z SATURDAY...

FORECAST CONFIDENCE: MEDIUM.

ALTERNATE SCENARIOS: TIMING AND EXTENT OF THUNDERSTORM DEVELOPMENT
MAY VARY.  ALSO AREAS THAT SEE RAIN LATER THIS AFTERNOON MAY DEVELOP
MORE FOG THAN FORECAST.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

DATE                                                            FRI 06/10/11
UTC 1HRLY       00   01   02   03   04   05   06   07   08   09   10   11
EDT 1HRLY       20   21   22   23   00   01   02   03   04   05   06   07
CRW CONSISTENCY  H    H    H    H    M    M    M    M    L    L    M    M
HTS CONSISTENCY  H    H    H    H    M    M    M    M    M    M    M    H
BKW CONSISTENCY  M    H    H    H    H    H    L    H    H    H    H    H
EKN CONSISTENCY  H    H    H    H    M    L    L    M    L    L    L    L
PKB CONSISTENCY  H    H    H    H    M    M    M    M    M    M    M    M
CKB CONSISTENCY  H    H    H    H    M    M    M    M    M    M    M    M

AFTER 00Z SATURDAY...
NO WIDESPREAD IFR CONDITIONS EXPECTED.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...TRM/JEE/JMV
NEAR TERM...TRM
SHORT TERM...JMV
LONG TERM...JMV
AVIATION...TRM
Hazardous weather outlook, Jun 9, 8:15 PM EDT, 3 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
815 PM EDT THU JUN 9 2011

KYZ101>103-105-VAZ003-004-WVZ005-006-013>015-024>028-033>039-046-047-
110015-
GREENUP-CARTER-BOYD-LAWRENCE-DICKENSON-BUCHANAN-WAYNE-CABELL-LINCOLN-
PUTNAM-KANAWHA-MINGO-LOGAN-BOONE-CLAY-BRAXTON-MCDOWELL-WYOMING-
RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-POCAHONTAS-RANDOLPH-
815 PM EDT THU JUN 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHWEST VIRGINIA AND MUCH OF WEST VIRGINIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ066-067-075-076-083>087-WVZ007>011-016>020-029>032-040-110015-
PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON-VINTON-MEIGS-GALLIA-LAWRENCE-
MASON-WOOD-PLEASANTS-TYLER-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-
GILMER-LEWIS-HARRISON-TAYLOR-BARBOUR-
815 PM EDT THU JUN 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO...CENTRAL WEST
VIRGINIA...NORTHERN WEST VIRGINIA AND WESTERN WEST VIRGINIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS IN SOUTHEAST OHIO
FRIDAY...NORTHWEST OF A MCARTHUR TO ATHENS TO MARIETTA LINE. THAT
SLIGHT CHANCE EXPANDS ON SATURDAY TO INCLUDE ALL OF SOUTHEAST
OHIO...AND INTO THE NORTHERN LOWLANDS OF WEST VIRGINIA. DAMAGING
WINDS AND LARGE HAIL WILL BE THE PRIMARY THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jun 9, 10:07 PM EDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON, WV
1007 PM EDT THU JUN 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0950 PM     TSTM WND DMG     GRAFTON                 39.34N  80.02W
06/09/2011                   TAYLOR             WV   911 CALL CENTER

            TREES DOWN... WILSON RD.

&&

EVENT NUMBER RLX1100703

ARB
Local storm report, Jun 9, 10:32 PM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON, WV
1032 PM EDT THU JUN 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1020 PM     TSTM WND GST     JANE LEW                39.11N  80.41W
06/09/2011  M67 MPH          LEWIS              WV   TRAINED SPOTTER

&&

EVENT NUMBER RLX1100704

ARB
Local storm report, Jun 9, 10:44 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON, WV
1044 PM EDT THU JUN 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1043 PM     HEAVY RAIN       BRIDGEPORT              39.29N  80.26W
06/09/2011  M2.28 INCH       HARRISON           WV   BROADCAST MEDIA

            STORM TOTAL

&&

EVENT NUMBER RLX1100705

ARB
Local storm report, Jun 9, 10:49 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON, WV
1049 PM EDT THU JUN 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1006 PM     TSTM WND DMG     PHILIPPI                39.15N  80.04W
06/09/2011                   BARBOUR            WV   911 CALL CENTER

            POWER LINES AND POLES DOWN. POWER OUTAGES THROUGHOUT
            TOWN.

&&

EVENT NUMBER RLX1100706

ARB
Local storm report, Jun 9, 10:59 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON, WV
1059 PM EDT THU JUN 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1018 PM     TSTM WND DMG     JANE LEW                39.11N  80.41W
06/09/2011                   LEWIS              WV   911 CALL CENTER

            TREES DOWN

&&

EVENT NUMBER RLX1100707

ARB
Local storm report, Jun 9, 11:18 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON, WV
1118 PM EDT THU JUN 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1035 PM     TSTM WND DMG     CREOLA                  39.32N  82.47W
06/09/2011                   VINTON             OH   911 CALL CENTER

            TREE DOWN

&&

EVENT NUMBER RLX1100708

ARB

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 8:19 PM EDTSpecial Weather StatementRLXCabell26 min
Jun 9, 8:42 PM EDTSpecial Weather StatementRLXPutnam48 min
Jun 9, 8:48 PM EDTSpecial Weather StatementRLXTaylor42 min
Jun 9, 8:51 PM EDTSevere Thunderstorm WarningRLXBarbour, Harrison, Taylor39 min
Jun 9, 9:04 PM EDTSpecial Weather StatementRLXCabell41 min
Jun 9, 9:20 PM EDTSevere Thunderstorm WarningRLXBarbour, Doddridge, Harrison, Lewis, Taylor, Upshur40 min
Jun 9, 9:24 PM EDTFlash Flood WarningRLXDoddridge, Harrison, Ritchie, Taylor2 hr
Jun 9, 9:45 PM EDTSevere Thunderstorm WarningRLXBarbour, Doddridge, Harrison, Lewis, Taylor, Upshur45 min
Jun 9, 10:08 PM EDTFlash Flood WarningRLXBarbour, Harrison, Lewis, Taylor, Upshur112 min
Jun 9, 10:37 PM EDTSevere Thunderstorm WarningRLXDoddridge, Gilmer, Lewis, Ritchie53 min
Jun 9, 10:42 PM EDTSevere Thunderstorm WarningRLXJackson, Wood63 min
Jun 9, 11:02 PM EDTSevere Thunderstorm WarningRLXCalhoun, Gilmer, Ritchie, Wirt, Wood58 min
Jun 9, 11:44 PM EDTFlash Flood WarningRLXBraxton, Calhoun, Gilmer, Lewis, Randolph, Ritchie and 3 more2 hr
Jun 10, 12:34 AM EDTFlash Flood WarningRLXBarbour, Harrison, Taylor116 min
Jun 10, 12:55 AM EDTSpecial Weather StatementRLXPocahontas65 min
Jun 10, 1:05 PM EDTSpecial Weather StatementRLXWayne25 min
Jun 10, 1:38 PM EDTSpecial Weather StatementRLXLincoln, Wayne37 min
Jun 10, 3:47 PM EDTSpecial Weather StatementRLXJackson58 min
Jun 9, 9:51 PM EDTSpecial Weather StatementRLXMorgan39 min
Jun 9, 10:16 PM EDTSevere Thunderstorm WarningRLXVinton59 min
Jun 9, 11:34 PM EDTSpecial Weather StatementRLXMeigs41 min

Nearby

Flash Flood Watches in West Virginia, 2011Flash Flood Watches in Ohio, 2011Every flash flood watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.